Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 6, 2011, 4:27 AM MDT for 16 counties in Colorado. It took effect at Oct 6, 2011, 12:00 PM MDT. It was in force for 8 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2011, 4:27 AM MDT (10:27 UTC)
- In effect from
- Oct 6, 2011, 12:00 PM MDT
- Expired
- Oct 6, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 12:45 PM MDT | NON-TSTM WND GST 59 | Limon, CO | |
| Oct 6, 1:05 PM MDT | NON-TSTM WND GST 58 | Cedar Point, CO | |
| Oct 6, 2:16 PM MDT | NON-TSTM WND GST 61 | Akron, CO | |
| Oct 6, 2:39 PM MDT | NON-TSTM WND GST 61 | Denver Intl Airport, CO | |
| Oct 6, 2:45 PM MDT | NON-TSTM WND GST 66 | Cedar Point, CO | SUSTAINED 50 MPH GUSTING TO 66 MPH |
| Oct 6, 2:52 PM MDT | NON-TSTM WND GST 56 | 2 N Longmont, CO | |
| Oct 6, 2:53 PM MDT | NON-TSTM WND GST 58 | Deer Trail, CO | |
| Oct 6, 2:53 PM MDT | NON-TSTM WND GST 61 | Denver Intl Airport, CO | |
| Oct 6, 2:54 PM MDT | NON-TSTM WND GST 58 | Deer Trail, CO | |
| Oct 6, 3:12 PM MDT | NON-TSTM WND GST 58 | Akron, CO | |
| Oct 6, 3:13 PM MDT | NON-TSTM WND GST 60 | Woodrow, CO | |
| Oct 6, 3:26 PM MDT | NON-TSTM WND GST 63 | Denver Intl Airport, CO | |
| Oct 6, 3:50 PM MDT | NON-TSTM WND GST 53 | Fort Morgan, CO | |
| Oct 6, 4:05 PM MDT | NON-TSTM WND GST 58 | 2 Sw Superior, CO | |
| Oct 6, 4:09 PM MDT | NON-TSTM WND GST 62 | Julesburg, CO | ROOF DAMAGE IN JULESBURG |
| Oct 6, 4:16 PM MDT | NON-TSTM WND GST 63 | Denver Intl Airport, CO | |
| Oct 6, 4:36 PM MDT | NON-TSTM WND GST 61 | Holyoke, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS85 KBOU 061027 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 427 AM MDT THU OCT 6 2011 ...VERY STRONG WINDS ACROSS THE PLAINS TODAY... .A DEEP LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE ALONG WITH STRONG SOUTHWEST FLOW ALOFT WILL BRING STRONG AND GUSTY WINDS AND RED FLAG CONDITIONS TO THE PLAINS TODAY. SUSTAINED WIND SPEEDS BY AFTERNOON ARE EXPECTED TO RANGE BETWEEN 30 AND 45 MPH EAST OF I-25...WITH GUSTS UP TO 60 MPH FROM THE PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF COLORADO. SOMEWHAT LIGHTER WINDS WILL OCCUR WEST OF I-25...BUT EVEN THERE GUSTS UP TO 40 MPH WILL BE DEVELOPING DURING THE AFTERNOON. WHILE HUMIDITIES ARE EXPECTED TO RANGE BETWEEN 18 AND 24 PERCENT...THE VERY STRONG WINDS WILL PRODUCE CONDITIONS FAVORABLE FOR EXTREMELY RAPID WILDFIRE GROWTH. COZ238>251-061830- /O.NEW.KBOU.FW.W.0026.111006T1800Z-111007T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 427 AM MDT THU OCT 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 238...239...240...241... 242...243...244...245...246...247...248...249...250 AND 251. * TIMING...NOON UNTIL 8 PM MDT. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH FROM THE PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF COLORADO. * RELATIVE HUMIDITY...NEAR 20 PERCENT. * IMPACTS...THE VERY STRONG WINDS AND DRY CURED GRASSES WILL PRODUCE CONDITIONS FAVORABLE FOR EXTREMELY RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
2 follow-up statements
973 WWUS85 KBOU 061821 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1221 PM MDT THU OCT 6 2011 ...VERY STRONG WINDS ACROSS THE PLAINS TODAY... .WINDS ARE CURRENTLY GUSTING UP TO 60 MPH OVER DOUGLAS AND ELBERT COUNTIES. DEEP LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE ALONG WITH STRONG SOUTHWEST FLOW ALOFT WILL BRING STRONG AND GUSTY WINDS AND RED FLAG CONDITIONS TO THE PLAINS TODAY. SUSTAINED WIND SPEEDS BY AFTERNOON ARE EXPECTED TO RANGE BETWEEN 30 AND 45 MPH EAST OF I-25...WITH GUSTS UP TO 60 MPH FROM THE PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF COLORADO. SOMEWHAT LIGHTER WINDS WILL OCCUR WEST OF I-25...BUT GUSTS UP TO 40 MPH WILL OCCUR. WHILE HUMIDITIES ARE EXPECTED TO RANGE BETWEEN 18 AND 24 PERCENT...THE VERY STRONG WINDS WILL PRODUCE CONDITIONS FAVORABLE FOR EXTREMELY RAPID WILDFIRE GROWTH. COZ238>251-070200- /O.CON.KBOU.FW.W.0026.000000T0000Z-111007T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1221 PM MDT THU OCT 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...238...239...240...241...242...243...244...245...246 ...247...248...249...250...251 * TIMING...NOON UNTIL 8 PM MDT. * WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 65 MPH FROM THE PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF COLORADO. * RELATIVE HUMIDITY...NEAR 20 PERCENT. * IMPACTS...THE VERY STRONG WINDS AND DRY CURED GRASSES WILL PRODUCE CONDITIONS FAVORABLE FOR EXTREMELY RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
308 WWUS85 KBOU 070202 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 802 PM MDT THU OCT 6 2011 COZ238>251-070315- /O.EXP.KBOU.FW.W.0026.000000T0000Z-111007T0200Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 802 PM MDT THU OCT 6 2011 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE STRONG SOUTHERLY WINDS HAVE CONTINUED TO DECREASE OVER THE PAST HOUR ALONG WITH INCREASING HUMIDITY LEVELS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 6, 4:05 AM MDT, 22 minutes earlier.
Area forecast discussion, Oct 6, 4:05 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 405 AM MDT THU OCT 6 2011 .SHORT TERM...POWERFUL JET AND POTENT UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA TODAY. THIS WILL SET THE STAGE FOR STRONG GUSTY SURFACE WINDS OVER MOST OF THE FORECAST AREA...WITH HIGH WINDS EXPECTED FROM THE PALMER DIVIDE AREA EAST AND NORTHEAST ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. LATEST GUIDANCE SUGGESTS CORRIDOR OF 50-55 KNOT 700 MB WINDS WILL SET UP IN THOSE LOCATIONS. WITH GOOD MIXING AND MOMENTUM TRANSPORT...ALONG WITH STRONG SURFACE PRESSURE GRADIENT AND PRESSURE FALLS TO OUR NORTH...WE SHOULD BE ABLE TO BRING DOWN STRONG ENOUGH WINDS TO WARRANT A RATHER RARE SOUTHERLY FLOW HIGH WIND EVENT. IF WE DONT HIT THE PEAK GUST CRITERIA OF 58 MPH...WE SHOULD AT LEAST REACH THE SUSTAINED WIND SPEED CRITERIA OF 40 MPH GIVEN THE GRADIENT ALONE. ANY HIGH BASED SHOWERS/STORMS WOULD ALSO BE CAPABLE OF PRODUCING LOCALLY STRONGER WINDS. FIRE DANGER WILL ALSO BE VERY HIGH GIVEN THE STRONG WINDS. DESPITE THE MARGINAL RELATIVE HUMIDITY...ANY FIRE STARTS WILL SPREAD EXTREMELY RAPIDLY AS GRASSES ARE WELL CURED AND VERY DRY. RED FLAG WARNINGS WILL BE POSTED FOR ALL OF THE PLAINS. IN THE MOUNTAINS...GOING WINTER ADVISORIES LOOK GOOD WITH THE BEST LIFT AFFECTING ZONES 31 AND 33. IF THE UPPER SUPPORT TRENDS SOUTHWARD WHICH WE DONT FORESEE AT THIS TIME...THEN AN EVENTUAL ADVISORY FOR ZONE 34 COULD BE REQUIRED. CONVECTION IS ALWAYS A WILDCARD BUT THERE SHOULD BE A GOOD BURST OF SNOW WITH THE MID LEVEL COLD FRONT DUE IN THIS AFTERNOON. SNOW WILL DECREASE RATHER QUICKLY THIS EVENING WITH RATHER STRONG MID LEVEL DRYING AND SUBSIDENCE BEHIND THIS AFTERNOONS DISTURBANCE AND COLD FRONT. WE MAY BE ABLE TO TAKE DOWN ADVISORY LATER THIS EVENING AS SNOW DECREASES...BUT WILL LEAVE IT IN PLACE THROUGH THE NIGHT AND UNCHANGED FOR NOW AS COLD ADVECTION USUALLY KEEPS SNOW GOING A BIT LONGER THAN MODELS SUGGEST. .LONG TERM...THINGS CONTINUE TO POINT TOWARD A WET AND UNSETTLED WEEKEND ACROSS THE FORECAST AREA. THE VORT MAX CURRENTLY OVER THE NORTHWEST CORNER OF CALIFORNIA IS FORECAST TO BECOME ITS OWN UPPER LOW BY FRIDAY NIGHT WHICH WILL MOVE SLOWLY ACROSS THE FOUR CORNERS REGION ON SATURDAY AND SUNDAY. STRONG DYNAMIC FORCING IS FORECAST TO ACCOMPANY THE UPPER LOW AND SPREAD PRECIPITATION ACROSS MUCH OF THE STATE ON SATURDAY. THE ECMWF HAS A MUCH SLOWER SOLUTION FOR THIS UPPER LOW THAN THE GFS. IT SEEMS THAT THE GFS IS TOO FAST IN CLEARING THE UPPER LOW/TROUGH OUT OF THE STATE BY SATURDAY EVENING. AS THE UPPER LOW CUTS OFF FROM THE UPPER FLOW PATTERN...IT WILL BE ABLE TO LINGER OVER COLORADO THROUGH SUNDAY BEFORE MOVING TO THE NORTHERN PLAINS MONDAY MORNING. COLD TEMPERATURES WITH THE UPPER LOW WILL BRING SNOW TO THE MOUNTAINS AND A CHILLY RAIN ACROSS THE PLAINS SATURDAY AFTERNOON AND EVENING. HIGH TEMPERATURES MAY STRUGGLE TO REACH 50 DEGREES ON THE PLAINS SATURDAY AFTERNOON. HAVE HELD ON TO THE LIKELY POPS ACROSS THE PLAINS AND EXTENDED CHANCE/SCATTERED POPS ACROSS THE FORECAST AREA THROUGH SUNDAY. SNOW LEVELS MAY EVENTUALLY DROP TO 6000 FEET OR LOWER SATURDAY NIGHT AND SUNDAY MORNING. EVENTUALLY AN ADVISORY OR OTHER HIGHLIGHT MAY BE NEEDED FOR THE MOUNTAINS ON SATURDAY...BUT WILL LET LATER SHIFTS HANDLE THIS AS WE SEE HOW THE STORM EVOLVES. DRIER AND WARMER WEATHER ARE EXPECTED TO RETURN TO THE STATE NEXT WEEK AS A BROAD UPPER RIDGE BUILDS ACROSS THE SOUTHWESTERN U.S. && .AVIATION...STRONG WINDS WILL BE THE CONCERN TODAY. RATHER HIGH POTENTIAL FOR GUSTS AROUND 45 KNOTS AT ALL OF THE FRONT RANGE AIRPORTS...FIRST DEVELOPING OF THAT MAGNITUDE AT KAPA AND KDEN IN THE 18Z-20Z WINDOW. LEANING NOW TOWARD AN EARLIER START PER THE LATEST HRRR AND RUC13 AND GUSTY WINDS OCCURRING ALREADY THIS MORNING. THE STRONG WINDS SHOULD PERSIST THROUGH THE EARLY EVENING HOURS AND THEN GRADUALLY RELAX BY 01Z-03Z. HOWEVER...KBJC COULD SEE OCCASIONAL GUSTS TO 30-35 KNOTS THROUGH THE NIGHT WITH MORE FAVORABLE CROSS MOUNTAIN AND DOWNSLOPE FLOW FOR THAT AIRPORT THROUGH FRIDAY MORNING. THERE IS JUST A SLIGHT CHANCE OF A HIGH BASED SHOWER/STORM WITH A LOW POTENTIAL FOR AN ASSOCIATED GUST TO 50 KNOTS. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM NOON UNTIL 7 PM MDT FOR THE PALMER DIVIDE AREA EAST AND NORTHEAST ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS OF COLORADO...ZONES 41..46>51. WINTER WEATHER ADVISORY FROM NOON TODAY UNTIL 6 AM MDT FRIDAY FOR THE NORTHERN MOUNTAINS...ZONES 31 AND 33. RED FLAG WARNING FOR ALL OF THE PLAINS FROM NOON UNTIL 8 PM MDT... FIRE WEATHER ZONES 238>251. && SHORT TERM...BARJENBRUCH LONG TERM....KDRBY AVIATION...BARJENBRUCH
Hazardous weather outlook, Oct 5, 11:01 AM MDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT WED OCT 05 2011 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT WED OCT 05 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL PREVAIL ACROSS THE EASTERN PLAINS AND PALMER DIVIDE AREA ONCE AGAIN THIS AFTERNOON...WITH SOUTHERLY WINDS GUSTING TO AROUND 35 MPH. THIS WILL RESULT IN ELEVATED FIRE DANGER ALTHOUGH HUMIDITIES WILL BE SLIGHTLY HIGHER THAN YESTERDAY. OTHERWISE...LOOK FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. THE STORMS WILL PRODUCE BRIEF MODERATE RAINFALL ALONG WITH GUSTY WINDS. SNOW LEVEL WILL BE BETWEEN 10 AND 11 THOUSAND FEET. LITTLE IF ANY ACCUMULATION WILL OCCUR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER MILD AND WINDY DAY IS EXPECTED ON THURSDAY. STRONG SOUTHWESTERLY FLOW ALOFT AND DEVELOPING LOW PRESSURE OVER THE NEBRASKA PANHANDLE WILL CAUSE GUSTY WINDS TO DEVELOP ON THE PLAINS AS TEMPERATURES CLIMB INTO THE MID 70S. RELATIVE HUMIDITY LEVELS WILL DROP TO THE UPPER TEENS WHICH WILL COMBINE WITH THE GUSTY WINDS TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. IN THE MOUNTAINS...AN APPROACHING UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A MIX OF RAIN AND SNOW. SNOW LEVELS MAY DROP TO 8500 FEET IN THE AFTERNOON. FROM FRIDAY THROUGH SUNDAY...MUCH COOLER AND WETTER WEATHER IS EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST COLORADO. THE UPPER LEVEL WEATHER DISTURBANCE MOVING OVER THE STATE WILL PRODUCE THE CHANCE OF RAIN ON THE PLAINS AND A MIX OF RAIN AND SNOW IN THE MOUNTAINS. SNOW LEVELS WILL DROP INTO THE FOOTHILLS. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD BE PREPARED FOR COLD AND WET WEATHER. WARMER AND DRIER WEATHER IS EXPECTED TO RETURN TO THE REGION MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:48 AM MDT | High Wind Warning | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 5 more | 16 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.